MDJunction - People Helping People
 
Ask a Question
08/11/2009 07:02 AM

Celiac & Menstrual Cycles

ahigdon1239
Posts: 2
New Member

My name is Alecia, and I am new here. My 15 year old daughter was diagnosed with Celiac Disease about 3 months ago. As soon as she was diagnosed, we took all gluten out of her diet. We also took lactose out, because she was still having some problems with dairy products.

She feels much better, exept for a couple of days leading up to & the first day of her menstrual cycle. During these few days, she has nausea, diarrhea, and stomach pains, as if she was not following her diet. Does anyone else have the same problems, or any insight as to why this is happening? It is so severe that she can't go to school these few days a month.

Any answers or comments are welcome!!

Reply

08/11/2009 03:37 PM
LaMich

I always get diarrhea at the start of my MC too. I can't really fathom why she has the other problems or diarrhea for that matter. Stay hydrated and eat lots of bananas.

Hmm... does she take Mydol? And if so, have you checked to see if it is gluten free? Some meds have gluten in them.


08/12/2009 05:46 AM
ahigdon1239
Posts: 2
New Member

Thanks for the reply. She does take Mydol, so there may be something to that. I will definately take a look at the ingredients to make sure that's not what's causing her problems.

08/12/2009 08:20 AM
LaMich

I found this link about Midol and gluten, but I'm not sure if it's very helpful. One person says it is and one person says it isn't:

http://www.celiac.com/gluten-free/lofiversion/index.php/ t20520.html


08/12/2009 10:11 AM
greengem
greengem  
Posts: 161
Member

I have talked to several Pharmacist and they say that alot of medications use gluten as fillers for the tablet, and that it is not always stated on the package. I and my son have noticed that if it is a tablet it sets of a response, most capsules that he has taken do not have the same effect. so talk to your Dr and your Pharmacist and see how they advise you. it is different with every company.

09/10/2009 01:22 PM
Leanne63
Posts: 135
Member

I have this problem as well.I thought maybe that would get better once I was eating gluten free but hasn't.The only difference is,its not as bad as it was while eating gluten.I don't take midol.The only thing I take is advil for my arthritis.I've been drinking lactaid for past couple yrs because thats what I thought the problem was, but no.

Leanne


09/11/2009 06:02 PM
LaurieK
LaurieK  
Posts: 153
Member

It's very difficult with medications. And sometimes with foods... it just a trial and error thing. When I cut out the gluten and then found out about all the food allergies, corn, garlic, etc. I kind of went into a very, very bland diet mode. Mostly, I did it out of not knowing what to eat and what not to eat. The allergist gave me a list of food allergies a page long (not really but it felt like it!) But looking back, it was really a good thing that I did that. I went to just vegetables and rice, unsweetened yogurt. No medications except for YAZ that I checked to be sure was gluten free. I didn't take tylenol or anything for about two weeks. And then I slowly started to learn what was safe and what wasn't. Since then, I've reintroduced myself to some things. Some things were fine. And some caused horrible symptoms. THe important thing is that once I kind of took everything out of my system, I was able to pinpoint what my problems were.

Maybe it would work for you. It's just an idea. And not a totally good idea because it takes time, probably several weeks. And you need relief soon. But maybe it might give you some ideas.


09/12/2009 10:26 AM
LaMich

LaurieK, I'm curious, if you don't mind me asking: Do you notice that you look different now that you're not eating your allergy foods and gluten? I felt like the change on the outside was almost as much of a change as the way I felt on the inside when I first stopped eating processed grains. My skin was smoother and the tone more even, my stomach stopped protruding, my hair stopped falling out... Then I narrowed it back to just gluten and it doesn't seem like there's as much of a difference. I should probably see an allergist, I'm just curious. Thanks.

09/12/2009 12:31 PM
LaurieK
LaurieK  
Posts: 153
Member

Yes!!! Huge difference!!! I have what I think is a normal color. Have always been very pale. And I'm not broken out all over. I still have sometimes a rash on both arms but not like before. And I know what you mean about the protruding stomach. That's one of the first indicators if I've eaten something I shouldn't have... my pants go from loose to really uncomfortably tight in the waist. I've lost some weight. I think about 25-30 pounds. I haven't been on the scale in a couple of weeks. But since school started back, all my clothes are too big. And the biggest crises is my shoes... apparently my feet have shrunk. But I have so much more energy that I'm able to move around. I don't exercise regularly but I'm able to do yard work and things like that so I'm 100 percent more active than I was before.

And, because I feel so much better, I'm not so depressed and don't have near the problems with anxiety, so I think I look different because some of that heaviness has lifted.

I'm not sure about my hair. I'm turning grey pretty fast. I'm not sure what that's all about. I had mono when I was 24 and all sorts of things changed then... one of which was my hair color. In about two months it went from light blonde which I had been always to dark brown. So, I don't know. It's supposed to have something to do with liver function I think.

But anyway, yes. That's a long answer to say yes, I look much healthier I think.


02/15/2010 09:10 PM
sbosse
sbosse  
Posts: 43
Member

My MS is, well, absolutely awful. I have other health conditions (FMS, the list goes on and on), but the painful MS thing is really really bad and the best way I can think to describe it is that my body reacts in an auto-immune sort of way when my hormones change. I don't know why. But diarrhea, several days of migraines, weakness and exhaustion, muscle spasms (not just cramps), extreme back pain, sometimes passing out, diarrhea, hypersensitivity to EVERYTHING (touching, light, sound, etc), basically you name it...

I don't take meds. They don't help. I use my TENS unit more and hot packs. Sometimes I miss work or throw up. Don't know if all this is tied to the CD or nutritional deficiencies, but it sure does hit me hard.

Reply

Share this discussion with your friends:
<< Start < Prev 1 Next > End >>


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved